Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 3, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at May 20, 2012, 4:33 PM CDT for Dickinson County, Marquette County, Michigan. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2012, 4:33 PM CDT (21:33 UTC)
- Expired
- May 20, 2012, 5:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dickinson County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 40 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 4:34 PM CDT | TSTM WND DMG | 2 Sse Witch Lake, MI | TREES DOWN ACROSS HIGHWAY M-95 ALONG THE MARQUETTE/DICKINSON COUNTY LINE. |
| May 20, 4:46 PM CDT | TSTM WND DMG | 5 Wnw Big Bass Lake, MI | SMALL LIMBS DOWN. PATIO FURNITURE BLOWN ACROSS THE YARD. VERY STRONG WINDS, NO ESTIMATE. |
| May 20, 5:00 PM CDT | HAIL 0.5 | 2 W Ishpeming, MI | SCATTERED HAIL STONES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 12:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614
WUUS53 KMQT 202133
SVRMQT
MIC043-103-202200-
/O.NEW.KMQT.SV.W.0003.120520T2133Z-120520T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
533 PM EDT SUN MAY 20 2012
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DICKINSON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
* UNTIL 600 PM EDT/500 PM CDT/
* AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHANNING...OR 16 MILES NORTHEAST OF CRYSTAL FALLS...AND MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
ISHPEMING...WITCH LAKE...NEGAUNEE...REPUBLIC...BIG BASS LAKE...
HUMBOLDT...DIORITE...NATIONAL MINE AND PALMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4617 8812 4627 8812 4661 8787 4643 8740
4609 8797
TIME...MOT...LOC 2132Z 218DEG 45KT 4624 8797
WIND...HAIL 60MPH 1.00IN
$$
MZ1 follow-up statement
896
WWUS53 KMQT 202145
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
545 PM EDT SUN MAY 20 2012
MIC043-202154-
/O.CAN.KMQT.SV.W.0003.000000T0000Z-120520T2200Z/
DICKINSON MI-
445 PM CDT SUN MAY 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DICKINSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4625 8774 4628 8794 4634 8807 4661 8787
4643 8740
TIME...MOT...LOC 2144Z 218DEG 45KT 4636 8783
$$
MIC103-202200-
/O.CON.KMQT.SV.W.0003.000000T0000Z-120520T2200Z/
MARQUETTE MI-
545 PM EDT SUN MAY 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MARQUETTE COUNTY UNTIL 600 PM EDT...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHEAST OF WITCH LAKE...OR 14 MILES SOUTHWEST OF ISHPEMING...MOVING
NORTHEAST AT 50 MPH.
THIS STORM HAS PRODUCED WIND DAMAGE NEAR SILVER LAKE IN DICKINSON
COUNTY.
LOCATIONS IMPACTED INCLUDE...
ISHPEMING...NEGAUNEE...BIG BASS LAKE...HUMBOLDT...DIORITE...
NATIONAL MINE AND PALMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4625 8774 4628 8794 4634 8807 4661 8787
4643 8740
TIME...MOT...LOC 2144Z 218DEG 45KT 4636 8783
WIND...HAIL 60MPH 1.00IN
$$
MZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:05 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 20, 3:05 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 405 PM EDT SUN MAY 20 2012 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 403 PM EDT SUN MAY 20 2012 CONCERN FOR THIS TIME PERIOD WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS MOVING INTO THE AREA THIS AFTERNOON THROUGH THIS EVENING. SATELLITE IMAGERY AS OF 15Z SHOWS AN EXTENSIVE AREA OF CLOUD COVER ASSOCIATED WITH SURFACE LOW AND COLD FRONT DRAPED ACROSS THE AREA. CENTRAL AND EASTERN PORTIONS OF THE UPPER PENINSULA ARE MOSTLY CLEAR TO PARTLY CLOUDY...ALLOWING TEMPERATURES TO INCREASE STEADILY TO THE MID AND UPPER 70S WHILE DEWPOINTS ARE IN THE MID TO UPPER 50S. SURFACE OBSERVATIONS ALONG WITH RADAR DATA ARE SHOWING RAIN SHOWERS CONTINUING ON THE BACK SIDE OF THESE SURFACE FEATURES AS WELL. THIS AFTERNOON INTO THIS EVENING...AS THE FRONT PASSES THROUGH THE REGION INTO A FAIRLY WARM AIR MASS WITH TEMPERATURES IN THE LOW TO MID 80S...EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP. ONLY REAL LIMITING FACTOR FOR SEVERE DEVELOPMENT WOULD BE DEWPOINTS IN THE MID AND UPPER 50S. CAPE VALUES ARE PROGGED TO BE AROUND 1000 TO 1500 J/KG IN THE WARM SECTOR ACROSS MUCH OF THE WESTERN AND CENTRAL PORTIONS OF THE U.P. THE NAM SHOWS CAPE AT ROUGHLY 800 J/KG IN THE HAIL GROWTH ZONE WEST OF A LINE FROM ABOUT MARQUETTE SOUTH TO ESCANABA. DURING THE AFTERNOON AND EVENING HOURS DEEP LAYER SHEAR IS ALSO PROGGED TO BE AT ROUGHLY 35 TO 40 KNOTS ACROSS THE AREA WHICH WOULD BE SUPPORTIVE OF INCREASED THUNDERSTORM ORGANIZATION AS WELL AS HAIL GROWTH. STORMS THAT FORM THIS AFTERNOON AND EVENING WILL ALSO HAVE THE POTENTIAL TO PRODUCE STRONG TO SEVERE WIND GUSTS AS WELL DUE TO DRY MID LEVEL AIR BEING ENTRAINED. THIS SHOULD HELP TO GENERATE D-CAPE VALUES ON THE ORDER OF 500-800 J/KG...ESPECIALLY ALONG THE WI BORDER. THIS ALONG WITH STORM MOTIONS OF AROUND 35 TO 40 KTS TO THE NORTHWEST ALL FAVOR THESE STRONG TO SEVERE GUSTS. FOR THE EAST HALF OF UPPER MI...SEVERE POTENTIAL SHOULD BE DIMINISHED FOR A COUPLE OF REASONS. FIRST OFF CAPE VALUES ARE DIMINISHED OVER THESE AREA THANKS TO SOUTHERLY WINDS FLOWING IN OFF OF LAKE MI...HELPING TO KEEP TEMPERATURES MAINLY IN THE LOW TO MID 70S. THE SECOND REASON IS DUE TO LOSS OF INSOLATION AS THE STORMS SHIFT EASTWARD DURING THE EVENING HOURS. TONIGHT AND MONDAY... TRICKY FORECAST FOR WIND AND TEMPERATURES THIS EVENING. AS THE FRONT AND LOW PRESSURE SYSTEM SHIFTS TO THE EAST...EXPECT POST FRONTAL RAIN SHOWERS TO CONTINUE ACROSS THE REGION. HAVE KEPT THE CHANCE OF SHOWERS IN THE FORECAST THROUGH LATE TONIGHT AS UPPER LEVEL ENERGY REMAINS IN PLACE FOR A FEW HOURS LONGER THAN THE SURFACE FRONT. THESE SHOWERS SHOULD BE FAIRLY LIGHT WITH ONLY AN ADDITIONAL 1 OR 2 HUNDREDTHS OF AN INCH EXPECTED. HAVE ADJUSTED TEMPERATURES AND WINDS TO ACCOUNT FOR FRONTAL PASSAGE THROUGH THE EVENING AND OVERNIGHT HOURS. DRY AIR WILL BEGIN TO FILTER INTO THE REGION FROM CANADA AS THE LOW TRACKS FARTHER TO THE EAST...EFFECTIVELY ENDING THE PRECIPITATION CHANCES FOR THE AREA. BY MONDAY MORNING...HIGH PRESSURE BUILDING OVER THE PLAINS WILL MOVE INTO MUCH OF WESTERN UPPER MICHIGAN ALLOWING CLEAR SKIES TO PREVAIL THROUGHOUT MUCH THE DAY. MAIN ISSUE DURING THE DAY WILL BE LOWER HUMIDITY VALUES WHEN MIXING DOWN FROM 850MB TO THE SURFACE. HUMIDTY VALUES ARE EXPECTED TO BE IN THE MID 20S OVER THE WESTERN U.P. UNCERTAINTY EXISTS IN THE EFFECTS OF TODAYS PRECIPITATION ON AFTERNOON RH VALUES MONDAY. WINDS SHOULD BE OUT OF THE NORTH TO NORTHWEST AROUND 10 TO 15 KNOTS WITH GUSTS UP TO 20 KNOTS DURING THE AFTERNOON HOURS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 403 PM EDT SUN MAY 20 2012 NAM SHOWS A BROAD 500 MB TROUGH OVER THE ERN U.S. 00Z TUE WITH RIDGING OVER THE ROCKIES AND TROUGHING OFF THE WEST COAST. THE TROUGH OVER THE ERN U.S. MOVES EAST AND RIDGING BUILDS BACK INTO THE UPPER GREAT LAKES TUE NIGHT. NAM SHOWS SOME 850-500 MB Q-VECTOR CONVERGENCE REMAINING TO THE WEST OF THE AREA THROUGH WED WITH DEEPER MOISTURE REMAINING TO THE WEST AS WELL. GFS AND ECMWF SHOW 850-500 MB Q-VECTOR CONVERGENCE ALSO STAYING OFF TO THE WEST THROUGH WED. LOOKING AT ISENTROPIC SURFACES...GFS AND NAM BOTH SHOW SOME MOISTURE IN THE MID AND UPPER LEVELS MON NIGHT AND THINK THERE COULD BE SOME MID AND HIGH CLOUDS WHICH WOULD ALLOW TEMPERATURES TO NOT FALL AS MUCH AS PREVIOUSLY FORECAST. FOR THIS REASON...WENT PATCHY FROST INSTEAD. STILL LOOKS DRY FOR TUE AND TUE NIGHT WITH A SURFACE RIDGE IN THE AREA AND THIS WILL LAST INTO WED...EXCEPT IN THE FAR WEST CLOSER TO THE NEXT FRONT THAT SETS UP WITH BETTER MOISTURE AND DYNAMICS REMAINING OFF TO THE WEST OF THE AREA. DID NOT CHANGE MUCH FOR TEMPERATURES. IN THE EXTENDED...GFS AND ECMWF SHOW A CLOSED 500 MB LOW OVER THE NORTHERN ROCKIES WITH TROUGHING IN THE WESTERN U.S. AND RIDGING OVER THE EAST WITH T.S. ALBERTO OVER THE MID ATLANTIC STATES 12Z WED. PATTERN DOES NOT CHANGE MUCH FOR 12Z THU. ECMWF TAKES THE WESTERN TROUGH AND TRIES TO BREAK DOWN THE EASTERN UPPER LEVEL RIDGE AND THIS PUSHES A COLD FRONT THROUGH THE AREA THU NIGHT. THE RIDGE GETS FLATTENED BY THIS TROUGH AND AREA GETS INTO THE RING OF FIRE CONVECTIVE SCENARIO BY BEING ON THE PERIPHERY OF THE STRONG UPPER RIDGE THAT SETS UP ACROSS THE SERN U.S. 12Z SAT. THIS WILL MEAN THAT THE COLD FRONT THAT WENT THROUGH THE AREA THU NIGHT WILL STALL OUT AND BECOME AN EAST-WEST ORIENTED FRONT SOUTH OF THE AREA SEPARATING A VERY WARM AIRMASS FROM A DRIER AND COOLER AIRMASS. WE WILL BE ON THE COOL SIDE OF THE AIRMASS AND WITH FRONT TO THE SOUTH...CANNOT RULE OUT RING OF FIRE CONVECTION AND CHANCE TO LOW CHANCE POPS LOOK GOOD FOR THE EXTENDED PERIOD NOW. BACKED OFF ON THE WARMING FOR TEMPERATURES AS WELL WITH TEMPERATURES NEAR NORMAL. AM NOT AS CONFIDENT ABOUT THIS RIDGE BREAKING DOWN THOUGH AND STILL NOT CONFIDENT THAT THE RIDGE WILL BE STRONGER AND WE WILL GET BACK INTO THE WARM SECTOR AND ON THE SOUTH SIDE OF THE FRONT FOR THIS WEEKEND. ECMWF THE PAST SEVERAL DAYS WAS SHOWING VERY WARM CONDITIONS AND STARTING 12Z SAT...WENT TO THE COOLER AND FLATTER RIDGE SOLUTION...SO THERE IS NOT AS MUCH CONTINUITY WITH THIS SOLUTION AS WITH THE PREVIOUS SOLUTION AND CONFIDENCE IS LOW WITH THIS NEWER SOLUTION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 209 PM EDT SUN MAY 20 2012 AS THE COLD FRONT SHIFTS THROUGH THE REGION EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP AND MOVE WEST TO EAST ACROSS THE AREA THIS AFTERNOON AND INTO THE EVENING HOURS. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. ON THE BACK SIDE OF THE COLD FRONT EXPECT SHOWERS TO LINGER THROUGH EACH TAF SITE ENDING BY LATE EVENING OVER NEAR IWD AND THE REMAINING SITES BY EARLY MONDAY MORNING. MVR CONDITIONS ARE EXPECTED TO BE THE MAIN ISSUE AT EACH SITE WITH A FEW IFR CONDITIONS POSSIBLE AS AND JUST AFTER THE FRONT PASSES. ON THE BACK SIDE OF THE FRONT AND AREA OF LOW PRESSURE EXPECT WINDS TO SHIFT TO THE NORTH AND NORTHWEST GUSTING TO NEAR 22 KTS. VISIBILITIES SHOULD REMAIN VFR EXCEPT FOR AREAS THAT RECEIVE HEAVIER THUNDERSTORM RAINS. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 403 PM EDT SUN MAY 20 2012 WINDS SHOULD BE ON THE ORDER OF 10 TO 20 KNOTS WITH PEAK WIND GUSTS OVER EASTERN LAKE SUPERIOR SHOULD BE AROUND 25 KNOTS FROM THE NORTHWEST. WAVES SHOULD BUILD TO 4 TO 7 FEET OVERNIGHT TONIGHT BEFORE SUBSIDING EARLY MONDAY MORNING. FOR THE EXTENDED PERIOD...MONDAY NIGHT THROUGH NEXT SUNDAY...WINDS SHOULD REMAIN BELOW 25 KNOTS THROUGH THE PERIOD. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...KEC LONG TERM...07 AVIATION...KEC MARINE...KEC
Hazardous weather outlook, May 20, 2:54 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 354 PM EDT SUN MAY 20 2012 MIZ001>007-009>014-084-085-211200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 354 PM EDT SUN MAY 20 2012 /254 PM CDT SUN MAY 20 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER CENTRAL UPPER MICHIGAN UNTIL LATE TONIGHT. SOME STORMS THIS EVENING MAY CONTAIN SMALL HAIL AND GUSTY WINDS TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PATCHY FROST WILL BE POSSIBLE ACROSS THE INTERIOR WESTERN HALF OF UPPER MICHIGAN MONDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON OVER WESTERN UPPER MICHIGAN...AND ACROSS THE ENTIRE AREA WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-211200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 354 PM EDT SUN MAY 20 2012 /254 PM CDT SUN MAY 20 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN LAKE SUPERIOR THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON THROUGH SATURDAY ACROSS ALL OF LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-211200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 354 PM EDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH LATE TONIGHT. SOME STORMS MAY CONTAIN SMALL HAIL AND GUSTY WIND TO 40 MPH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
In the hours before
Local storm report, May 20, 2:59 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
359 PM EDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 4 S MASS CITY 46.71N 89.08W
05/20/2012 M0.75 INCH ONTONAGON MI TRAINED SPOTTER
WIND GUSTS UP TO 40MPH AS WELL.
&&
TKLUBERSpecial weather statement, May 20, 3:02 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 402 PM EDT SUN MAY 20 2012 MIZ002>004-010-084-202045- BARAGA-HOUGHTON-IRON-ONTONAGON-SOUTHERN HOUGHTON- 402 PM EDT SUN MAY 20 2012 ...SIGNIFICANT WEATHER ALERT FOR BARAGA...HOUGHTON...IRON AND ONTONAGON COUNTIES UNTIL 445 PM EDT/345 PM CDT/... AT 359 PM EDT/259 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF ONTONAGON TO 8 MILES SOUTHEAST OF MASS CITY TO 11 MILES NORTHEAST OF PHELPS...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF ONTONAGON TO 21 MILES SOUTHEAST OF ONTONAGON TO 14 MILES NORTHWEST OF IRON RIVER. THESE STORMS WERE MOVING EAST AT 50 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. SEVERAL REPORTS OF DIME SIZED HAIL HAVE BEEN RECEIVED WITH THESE STORMS. PEOPLE IN BARAGA...HOUGHTON...NORTHEASTERN ONTONAGON AND NORTHERN IRON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MZ
Local storm report, May 20, 3:10 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
410 PM EDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 5 ESE CHASSELL 47.01N 88.43W
05/20/2012 M0.75 INCH HOUGHTON MI CO-OP OBSERVER
&&
TKLUBERSpecial weather statement, May 20, 3:40 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 440 PM EDT SUN MAY 20 2012 MIZ001-003>005-010-202145- BARAGA-HOUGHTON-IRON-KEWEENAW-MARQUETTE- 440 PM EDT SUN MAY 20 2012 ...SIGNIFICANT WEATHER ALERT FOR BARAGA...HOUGHTON...IRON...KEWEENAW AND MARQUETTE COUNTIES UNTIL 545 PM EDT/445 PM CDT/... AT 437 PM EDT/337 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOUGHTON TO ALBERTA TO IRON RIVER...OR ALONG A LINE EXTENDING FROM HOUGHTON TO L'ANSE TO IRON RIVER. THESE STORMS WERE MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN BARAGA...EASTERN IRON...HOUGHTON...KEWEENAW AND NORTHWESTERN MARQUETTE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MZ
Local storm report, May 20, 3:51 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
451 PM EDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL HOUGHTON 47.11N 88.56W
05/20/2012 E0.50 INCH HOUGHTON MI PUBLIC
1/4 TO 1/2 INCH HAIL.
&&
TKLUBERLocal storm report, May 20, 3:57 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
457 PM EDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL L'ANSE 46.75N 88.45W
05/20/2012 M0.50 INCH BARAGA MI TRAINED SPOTTER
&&
TKLUBERThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:51 AM CDT | Small Craft Advisory | MQT | 29 hr | |
| May 20, 11:17 AM CDT | Severe Thunderstorm Warning | MQT | Ontonagon | 43 min |
| May 20, 11:43 AM CDT | Special Marine Warning | MQT | 62 min | |
| May 20, 12:57 PM CDT | Special Marine Warning | MQT | 63 min | |
| May 20, 1:00 PM CDT | Special Marine Warning | MQT | 60 min | |
| May 20, 1:05 PM CDT | Special Marine Warning | MQT | 55 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.